Alert archive / New Jersey / Dense Fog Advisories in 2012

Dense Fog Advisory 9, NWS Philadelphia/Mount Holly

October 3, 20124 states

NWS Philadelphia/Mount Holly issued this dense fog advisory at Oct 3, 2012, 12:26 AM EDT for 4 states. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Oct 3, 2012, 12:26 AM EDT (04:26 UTC)
Expired
Oct 3, 2012, 10:00 AM EDT
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

Counties New Castle County, DE, Cecil County, MD, Atlantic County, NJ, Burlington County, NJ, Camden County, NJ, Cape May County, NJ, Cumberland County, NJ, Gloucester County, NJ, Mercer County, NJ, Monmouth County, NJ, Ocean County, NJ, Salem County, NJ, Delaware County, PA, Philadelphia County, PA

The radar

The Philadelphia radar (KDIX), 55 km from the middle of the area, began a volume at 04:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 00:00Z, 4.4 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 00:00Z on 2012-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 153 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 00:00Z on 2012-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
153 J/kg
Mixed-layer CIN
-64 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WWUS71 KPHI 030426
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1226 AM EDT WED OCT 3 2012

DEZ001-NJZ013>024-026-027-PAZ067>071-031400-
/O.NEW.KPHI.FG.Y.0009.121003T0426Z-121003T1400Z/
NEW CASTLE-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...FREEHOLD...SANDY HOOK...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA...PHILADELPHIA
1226 AM EDT WED OCT 3 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THE FOG IS EXPECTED TO REMAIN IN PLACE THROUGH THE
  MORNING COMMUTE. 

* IMPACTS...TRAVEL WILL BE IMPACTED THROUGH THE MORNING COMMUTE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. 

&&

$$

HAYES
2 follow-up statements
993 
WWUS71 KPHI 030728
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
328 AM EDT WED OCT 3 2012

MDZ008-031400-
/O.EXA.KPHI.FG.Y.0009.000000T0000Z-121003T1400Z/
CECIL-
INCLUDING THE CITY OF...ELKTON
328 AM EDT WED OCT 3 2012

...DENSE FOG ADVISORY IN EFFECT UNTIL 10 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EDT THIS MORNING.

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THE FOG IS EXPECTED TO REMAIN IN PLACE THROUGH THE 
  MORNING COMMUTE.

* IMPACTS...TRAVEL WILL BE IMPACTED THROUGH THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$

DEZ001-NJZ013>024-026-027-PAZ067>071-031400-
/O.CON.KPHI.FG.Y.0009.000000T0000Z-121003T1400Z/
NEW CASTLE-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...FREEHOLD...SANDY HOOK...
TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...
MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...LONG BEACH ISLAND...
WHARTON STATE FOREST...WEST CHESTER...NORRISTOWN...DOYLESTOWN...
MEDIA...PHILADELPHIA
328 AM EDT WED OCT 3 2012

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* VISIBILITIES...ONE QUARTER MILE OR LESS AT TIMES.

* TIMING...THE FOG IS EXPECTED TO REMAIN IN PLACE THROUGH THE 
  MORNING COMMUTE.

* IMPACTS...TRAVEL WILL BE IMPACTED THROUGH THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE. IF DRIVING...SLOW DOWN...
USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF YOU.

&&

$$
016 
WWUS71 KPHI 031400
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1000 AM EDT WED OCT 3 2012

DEZ001-MDZ008-NJZ013>024-026-027-PAZ067>071-031500-
/O.EXP.KPHI.FG.Y.0009.000000T0000Z-121003T1400Z/
NEW CASTLE-CECIL-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-
PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...ELKTON...FREEHOLD...
SANDY HOOK...TRENTON...PENNSVILLE...GLASSBORO...CAMDEN...
CHERRY HILL...MOORESTOWN...MOUNT HOLLY...JACKSON...MILLVILLE...
HAMMONTON...CAPE MAY COURT HOUSE...OCEAN CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
1000 AM EDT WED OCT 3 2012

...DENSE FOG ADVISORY WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE VISIBILITY WILL IMPROVE GRADUALLY DURING THE BALANCE OF THE
MORNING. AS A RESULT, THE DENSE FOG ADVISORY HAS EXPIRED.

$$

IOVINO

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Oct 2, 11:48 PM EDT, 38 minutes earlier.

Area forecast discussion, Oct 2, 11:48 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1148 PM EDT TUE OCT 2 2012

.SYNOPSIS...
HIGH PRESSURE WILL REMAIN OFF THE MIDDLE ATLANTIC COAST TONIGHT
THROUGH WEDNESDAY. WEAK LOW PRESSURE MOVING ACROSS THE OHIO VALLEY
WILL CAUSE A WARM FRONT TO MOVE SLOWLY ACROSS THE REGION TONIGHT AND
WEDNESDAY. A COLD FRONT IS THEN EXPECTED TO MOVE ACROSS THE
AREA...REACHING THE COAST ON THURSDAY. HIGH PRESSURE SHOULD THEN
BUILD IN FROM THE SOUTHWEST THURSDAY NIGHT INTO FRIDAY BEFORE A WEAK
COLD FRONT MOVES THROUGH FRIDAY NIGHT.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE MAIN FORECAST PROBLEM FOR THE OVERNIGHT WILL BE THE FOG (AND
THE POSSIBLE NEED FOR HEADLINES).

THE SURFACE WARM FRONT APPEARS TO BE ALONG A LINE THROUGH KDCA-
KDOV-KACY...AND THIS IS BASED MAINLY ON DEW POINTS...FOG DENSITY
AND STREAMLINE ANALYSIS. MOST OF THE SURFACE OBSERVATIONS NORTH OF
THE FRONT ARE SHOWING NORTHEAST WINDS...SUGGESTING THAT THE FRONT
MAY BE IN PLACE FOR THE REMAINDER OF THE OVERNIGHT HOURS. THE
COOLER EAST NORTHEAST FLOW WILL CONTINUE TO MOISTEN THE BOUNDARY
LAYER...PROBABLY REACHING MAXIMUM SATURATION BEFORE 0800 UTC.

THUS FAR...VISIBILITIES HAVE BEEN TEETERING ON THE BRINK FOR A NEED
OF A DENSE FOG ADVISORY ACROSS SOUTHEAST PENNSYLVANIA...NORTHERN
DELAWARE AND MUCH OF CENTRAL NEW JERSEY. BASED ON THE ABOVE...IT
IS POSSIBLE THAT A DENSE FOG ADVISORY MAY BECOME NEEDED FOR THE
ABOVEMENTIONED AREAS. FOR NOW...WE WILL HOLD OFF ON THE ADVISORY...
BUT IT IS POSSIBLE ONE WILL BECOME NEEDED BEFORE 0700 UTC.

OTHERWISE...NOT MUCH TO THE PREVIOUS FORECAST. THE AIRMASS IS
STABLE NEAR THE SURFACE NORTH OF THE FRONT. SOUTH OF THE
FRONT...THERE IS MARGINAL INSTABILITY...BUT 0000 UTC SOUNDINGS
SUGGEST THAT MOST OF THE INSTABILITY IS ELEVATED. IN ANY
EVENT...MID LEVEL HEIGHTS ARE RISING...SO THERE APPEARS TO BE
LITTLE IN THE WAY OF RELEASE FOR THE INSTABILITY IN PLACE. THE
RADAR MOSAIC OF THE MID ATLANTIC AND NORTHEAST SHOWS WIDELY
SCATTERED ACTIVITY...AND THIS SHOULD BE THE CASE FOR THE
OVERNIGHT.

TEMPERATURES ARE MORE OR LESS LOCKED IN PLACE BY THE BOUNDARY
LAYER MOISTURE...AND LITTLE CHANGE IS EXPECTED OVERNIGHT.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE AFOREMENTIONED WARM FRONT SHOULD BEGIN LIFTING THROUGH THE AREA
DURING THE MORNING HOURS, AND SHOULD CLEAR BY LATE MORNING/EARLY
AFTERNOON. ONCE THIS HAPPENS, WE MAY GET SOME BREAKS IN THE CLOUDS,
WHICH COULD ALLOW FOR SOME HEATING TO TAKE PLACE. THEREFORE, THERE
COULD BE SOME WEAK INSTABILITY ACROSS THE AREA, AND WITH THE HIGH
MOISTURE CONTENT, WE MAY GET SOME SCATTERED SHOWERS DEVELOPING
ACROSS THE AREA. NEITHER THE NAM OR GFS FORECAST ANY STRONG VORT MAX
TO AFFECT THE AREA DURING THE DAY, ALTHOUGH THERE IS A WEAK
DISTURBANCE THAT IS FORECAST TO CROSS DURING THE DAY. AGAIN, THIS
MAY HELP WITH THE SHOWER DEVELOPMENT, AND IF THERE IS ENOUGH
INSTABILITY AND LIFT, MAYBE AN ISOLATED THUNDERSTORM; BUT WIDESPREAD
CONVECTION IS NOT ANTICIPATED AT THIS TIME.

FOR MAX TEMPERATURES, WE TOOK A BLEND OF THE MAV/MET MOS AS THEY
WERE RELATIVELY CLOSE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
UNSETTLED CONDITIONS WEDNESDAY NIGHT AND THURSDAY AS THE WEAKENING
SFC LOW AND UPPER TROUGH REMAIN ACROSS THE AREA. A FEW PASSING
SHORT WAVES WILL LEAD ME TO LEAVE POPS IN THE SLGT CHC TO CHC
RANGE FOR THESE PERIODS. DRY WEATHER FRI AND FRI NIGHT AS HIGH
PRESSURE FROM THE SOUTHEAST BUILDS ACROSS THE AREA. ANOTHER FAST
MOVING UPPER TROUGH AND SFC WAVE MOVE IN FROM THE WEST OVER THE
WEEKEND WITH CHCS FOR SHOWERS SAT-SUN. THE ANOTHER HIGH PRESSURE
AREA SETTLES ACROSS THE AREA FOR EARLY NEXT WEEK WITH DRY CONDITIONS
EXPECTED.

TEMPERATURES WILL BE NORMAL OR ABOVE NORMAL THU-FRI,NEAR NORMAL
SAT, THEN A COLD FRONT WILL BRING READINGS BELOW NORMAL FOR SUN-
TUE. OVERNIGHT LOW TEMPERATURES MAY BE COLD ENOUGH FOR SOME FROST
ACROSS NRN NJ AND THE SRN POCONOS SUN NIGHT AND MON NIGHT.

&&

.AVIATION /04Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

THE LATEST TAFS ARE FORECASTING LIFR CONDITIONS TO PERSIST OR
DEVELOP ACROSS ALL OUR TERMINALS TONIGHT. BOTH KACY AND KMIV ARE
STARTING WITH BETTER CONDITIONS, BUT WE ARE SEEING MORE STRATUS AT
THE LEAST DEVELOPING IN DELMARVA AND SHOULD SPREAD AND MERGE NORTH
WITH THE EXISTING IFR CLOUD COVER. THERE MAY BE A COUPLE OF
SHOWERS AROUND THIS EVENING, BUT THE HIGHEST IMPACT IS GOING TO
COME FROM THE LOW CLOUDS AND REDUCED VSBYS WITH SOME DRIZZLE
ACCOMPANYING IT.

WE ARE EXPECTING ONLY SLOW IMPROVEMENT ON WEDNESDAY MORNING AS
THERE SHOULD BE ADDITIONAL CLOUDS ABOVE THE STRATUS AND FOG DECK.
WE ARE LINGERING IFR CONDITIONS (MORE SO FOR CIGS THAN VSBYS)
INTO THE EARLY AFTERNOON AND THEN TAKING MOST OF THEM TO VFR (OR
HIGH MVFR).

THERE MIGHT BE SOME WIDELY SCATTERED SHOWERS OR TSTMS AROUND ON
WEDNESDAY, BUT RIGHT NOW THE COVERAGE AND CONFIDENCE ABOUT THEM
AFFECTING ANY SPECIFIC TERMINAL IS TOO LOW TO INCLUDE AT THIS TIME
PERIOD.

WINDS WILL BE LIGHT IF NOT CALM OVERNIGHT AND SHOULD BECOME LIGHT
FROM THE SOUTH AS THE WARM FRONT LIFTS NORTH DURING THE DAY ON WEDNESDAY.

OUTLOOK...
WEDNESDAY NIGHT THRU THURSDAY NIGHT...SCATTERED SHOWERS WITH LOWER
FLYING CONDITIONS POSSIBLE.
FRI THRU FRI NIGHT...MOSTLY VFR.
SAT THRU SUN...MOSTLY VFR, BUT SCATTERED SHOWERS WITH THE
POSSIBILITY FOR LOWER CONDITIONS.

&&

.MARINE...
CONDITIONS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH WEDNESDAY. WINDS ARE EXPECTED TO REMAIN BELOW 20 KNOTS AND
SEAS SHOULD REMAIN 4 FEET OR LESS. THE MAIN PROBLEM WITH THE
FORECAST IS HOW FAST THE WARM FRONT LIFTS THROUGH THE AREA TONIGHT
INTO WEDNESDAY, AS THIS WOULD HAVE AN IMPACT ON WIND DIRECTION. FOR
NOW, WE EXPECT THE WARM FRONT TO BEGIN CROSSING OUR AREA FROM SOUTH
TO NORTH STARTING LATE THIS EVENING/OVERNIGHT INTO WEDNESDAY
MORNING. WINDS WILL SWITCH FROM MORE OF A EAST/SOUTHEAST DIRECTION
TO SOUTH/SOUTHWEST ONCE THE FRONT PASS.

OUTLOOK...
MOSTLY SUB-SCA CONDITIONS WED NIGHT THROUGH SAT NIGHT. A COLD
FRONT WILL CROSS THE WATERS SAT NIGHT AND BRING A BETTER CHANCE
FOR SCA CONDITIONS WITH GUSTS OVER 25 KTS AND SEAS 5 FT OR MORE.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...O'HARA
NEAR TERM...GIGI/HAYES
SHORT TERM...ROBERTSON
LONG TERM...O'HARA
AVIATION...GIGI/O'HARA
MARINE...ROBERTSON
Hazardous weather outlook, Oct 2, 9:29 PM EDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
929 PM EDT TUE OCT 2 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-040130-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
929 PM EDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

AREAS OF FOG, LOCALLY DENSE WILL CONTINUE TO FORM OVERNIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AREAS OF FOG, PROBABLY DENSE IN AREAS WILL OCCUR ON WEDNESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-040130-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
929 PM EDT TUE OCT 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 2, 6:47 PM EDT, 5 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
647 PM EDT TUE OCT 2 2012

NJZ016-017-021-022-022345-
ATLANTIC NJ-CUMBERLAND NJ-GLOUCESTER NJ-SALEM NJ-
647 PM EDT TUE OCT 2 2012

...AN AREA OF THUNDERSTORMS WILL AFFECT PARTS OF ATLANTIC...CUMBERLAND...
GLOUCESTER AND SALEM COUNTIES...

AT 639 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF STORMS THAT EXTENDED FROM ABOUT 10 MILES NORTH OF BRIDGETON
BACK TO DELAWARE BAY. THE AREA WAS MOVING NORTHEAST AT 20 MPH. THE
LEADING EDGE OF THE STORMS WILL BE NEAR MALAGA AND FRANKLINVILLE
AROUND 700 PM...VICTORY LAKES AND BUENA AROUND 715 PM...AND COLLINGS
LAKES AND HAMMONTON AROUND 730 PM.

VERY HEAVY RAIN WILL FALL FROM THE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL POOR DRAINAGE AREAS.

DANGEROUS CLOUD TO GROUND LIGHTNING WAS OCCURRING WITH THE STORMS. DO
NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS
WHEN A THUNDERSTORM APPROACHES.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THE STORMS.

LAT...LON 3929 7530 3931 7533 3934 7534 3933 7537
      3935 7540 3943 7547 3945 7551 3968 7523
      3966 7491 3964 7491 3961 7488 3965 7483
      3964 7466

MPD
Special weather statement, Oct 2, 9:53 PM EDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
953 PM EDT TUE OCT 2 2012

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-
055-060>062-067>071-030800-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-
SOMERSET-MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-
GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-
ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-
NORTHAMPTON-CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
INCLUDING THE CITIES OF...WILMINGTON...DOVER...GEORGETOWN...
REHOBOTH BEACH...ELKTON...CHESTERTOWN...CENTREVILLE...EASTON...
DENTON...NEWTON...WASHINGTON...MORRISTOWN...FLEMINGTON...
SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...
PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN...
MOUNT HOLLY...JACKSON...MILLVILLE...HAMMONTON...
CAPE MAY COURT HOUSE...OCEAN CITY...ATLANTIC CITY...
LONG BEACH ISLAND...WHARTON STATE FOREST...JIM THORPE...
STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...WEST CHESTER...
NORRISTOWN...DOYLESTOWN...MEDIA...PHILADELPHIA
953 PM EDT TUE OCT 2 2012

...AREAS OF FOG DEVELOPING AND WILL BE LOCALLY DENSE OVERNIGHT
AND WEDNESDAY MORNING...

FOG HAS DEVELOPED ACROSS MOST OF THE AREA. LOCALIZED VISIBILITIES
DOWN TO ONE QUARTER OF A MILE ARE STARTING TO OCCUR AND SHOULD
PERSIST OVERNIGHT. THIS SHOULD CONTINUE THROUGH THE MORNING
COMMUTE ON WEDNESDAY.

MOTORISTS SHOULD BE ALERT FOR CHANGING ROADWAY VISIBILITIES DUE TO
THE FOG. PLEASE DRIVE AT REDUCED SPEEDS AND USE LOW BEAM
HEADLIGHTS ONLY. IF YOUR MORNING COMMUTE TAKES YOU THROUGH FOG
PRONE AREAS, GIVE YOURSELF EXTRA TIME TO REACH YOUR DESTINATION.
PLEASE BE WARY AROUND SCHOOL BUSES AND BE ALERT FOR PEDESTRIANS
AND JOGGERS.

TFG

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 3:29 AM EDTMarine Dense Fog AdvisoryPHI7 hr

Nearby

Dense Fog Advisories in New Jersey, 2012Dense Fog Advisories in Pennsylvania, 2012Dense Fog Advisories in Maryland, 2012Every dense fog advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.